Alert archive / California / High Surf Advisories in 2007

High Surf Advisory 1, NWS Eureka, CA

January 6, 2007

NWS Eureka, CA issued this high surf advisory at Jan 6, 2007, 2:52 PM PST. It took effect at Jan 6, 2007, 3:00 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2007, 2:52 PM PST (22:52 UTC)
In effect from
Jan 6, 2007, 3:00 PM PST
Expired
Jan 7, 2007, 12:22 AM PST
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KEKA 062252
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
252 PM PST SAT JAN 6 2007

..HIGH SURF ADVISORY IN EFFECT FOR THE REDWOOD COAST UNTIL 3 AM
PST SUNDAY...

CAZ001-071100-
/O.NEW.KEKA.SU.Y.0001.070106T2300Z-070107T1100Z/
REDWOOD COAST-
252 PM PST SAT JAN 6 2007

...HIGH SURF ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY. 

OPEN SEA SWELL HEIGHTS OFFSHORE OF THE REDWOOD COAST BETWEEN 15
AND 17 FEET...WILL INCREASE TO 17 TO 19 FEET THIS EVENING AS A
BRIEF SURGE IN SWELL ENERGY REACHES THE NEAR SHORE WATERS.

BEACH WALKING WILL BECOME HAZARDOUS. JETTIES AND BEACH STRUCTURES
SHOULD BE AVOIDED ALTOGETHER DUE TO LARGE CRASHING WAVES ONTO THE 
STRUCTURES.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED MINOR BEACH
EROSION.

$$
 
MC/TH
1 follow-up statement
000 
WHUS46 KEKA 070822
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1222 AM PST SUN JAN 7 2007


CAZ001-070930-
/O.CAN.KEKA.SU.Y.0001.000000T0000Z-070107T1100Z/
REDWOOD COAST-
1222 AM PST SUN JAN 7 2007

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH
SURF ADVISORY. 

OPEN SEA SWELL HEIGHTS HAVE DIMINISHED OVER THE PAST SEVERAL
HOURS...AND THUS THE HIGH SURF ADVISORY FOR COASTAL SECTIONS OF
DEL NORTE AND HUMBOLDT COUNTIES HAS BEEN CANCELLED.

$$

MAB

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 6, 11:00 AM PST, 3 hours 52 minutes earlier.

Area forecast discussion, Jan 6, 11:00 AM PST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
1100 AM PST SAT JAN 6 2007

.SYNOPSIS...A WEAK FRONT OVER THE PACIFIC NORTHWEST WITH BRING SOME
LIGHT RAIN TO FAR NORTHWEST CALIFORNIA TODAY AND TONIGHT.  HIGH
PRESSURE WILL BUILD SUNDAY THROUGH TUESDAY WITH MOSTLY DRY WEATHER
EXPECTED. THE NEXT WEATHER SYSTEM WILL MOVE OUT OF THE PACIFIC AND
OVER NORTHWEST CALIFORNIA ON WEDNESDAY.

&&

.UPDATE...VSBL IMAGES WITH RAWS/88D NETWORK INDICATE SHOWERS CONFINED
S OF HWY 299 IN TRINITY COUNTY WITH SUNSHINE HITTING THE GROUND EAST
OF A HAYFORK TO DEL LOMA TO DENNY LINE. CLOUDS WITH ISOLATED -SHRA HAD
SPREAD AS FAR S AS THE MENDOCINO COAST...AND N PORTIONS OF MENDOCINO
INTERIOR NEAR LAYTONVILLE. BASED ON CURRENT QPF PROGS THOUGH...SHOWER
ACTIVITY WILL LIKELY NOT SPREAD FURTHER EAST THAN CURRERNT COVERAGE.
THEREFOR AN UPDATE WAS ISSUED TO APPLY THESE MINOR ADJUSTMENTS TO THE
1ST PERIOD OF THE INLAND ZONE FORECAST WITH MINOR WIND ADJUSTMENTS
MADE TO CAZ001 REDWOOD COAST. COLBY

&&

.PREV DISCUSSION...THE PACIFIC WARM FRONT HAS SPREAD LIGHT RAIN TO THE
REDWOOD COAST THIS MORNING. FAIRLY DEEP MOISTURE AND ON-SHORE FLOW
SHOULD CONTINUE THE RAIN TODAY...GENERALLY IN HUMBOLDT AND DEL NORTH
COUNTIES. WITH THE CLOUD COVER...TEMPERATURES IN INTERIOR VALLEYS
MAY RECOVER SLOWLY TODAY...WITH SNOW LEVELS DOWN TO 2500 FEET IN THE
MORNING. PRECIPITATION AMOUNTS LOOK TO BE LIGHT AND LITTLE OR NO
ACCUMULATION IS EXPECTED BELOW 4000 FEET. SOME SHOWERS MAY CONTINUE
TONIGHT IN NORTHERN AREAS IN THE NORTHWEST FLOW...BUT OVERALL THE
UPPER RIDGE IS FORECAST TO AMPLIFY SUNDAY AND MONDAY WITH LOW LEVEL
WARMING EXPECTED.

THE VERY COLD UPPER LOW...NOW OVER ALASKA...IS FORECAST TO DRIVE A
COLD FRONT OVER THE FORECAST AREA TUESDAY NIGHT AND WEDNESDAY. THE
LATEST MODELS CONTINUE THE IDEA OF AMPLIFYING THE EASTERN PACIFIC
RIDGE...BUT DIFFER IN THE DETAILS OF THE COLD CORE LOW AS IT MOVES
INTO WESTERN CANADA AND THE NORTHWEST U.S. THE FORECAST MENTIONS A
CHANCE OF SHOWERS WEDNESDAY AND THURSDAY AND DRY CONDITIONS FRIDAY
AS THE EASTERN PACIFIC RIDGE EXPANDS INTO THE PACIFIC NORTHWEST.

&&

.AVIATION...MVFR CEILINGS WILL CONTINUE ALONG THE COAST...ESPECIALLY
NORTH OF CAPE MENDOCINO...THROUGH THE AFTERNOON.  THESE CEILINGS
WILL BE ACCOMPANIED BY OCCASIONAL DRIZZLE/LIGHT RAIN.  VISIBILITIES
MAY FALL INTO THE IFR FLIGHT CATEGORY AT TIMES...ESPECIALLY ALONG
THE COAST FROM HUMBOLDT BAY NORTH.  FARTHER SOUTH...VISIBILITIES AND
CEILINGS WILL PREDOMINATELY REMAIN VFR.  MAB

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY PT ST GEORGE TO PT ARENA OUT 60 NM.

&&

 CWS/MC
VISIT US AT WWW.WEATHER.GOV/EUREKA

Nearby

High Surf Advisories in California, 2007Every high surf advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.